Alert archive / California / Flash Flood Warnings in 2007

Flash Flood Warning 41, NWS San Diego, CA

September 3, 2007San Bernardino County, California

NWS San Diego, CA issued this flash flood warning at Sep 3, 2007, 1:46 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 3, 2007, 1:46 PM PDT (20:46 UTC)
Expired
Sep 3, 2007, 4:00 PM PDT
In force
2 hr
Issued by
NWS San Diego, CA
Area
Whole counties

County San Bernardino County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KSGX 032050
FFWSGX
CAC071-032300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
146 PM PDT MON SEP 3 2007

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS EXTENDED THE

* FLASH FLOOD WARNING FOR...
  SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA...  
THIS INCLUDES THE CITIES OF...FOREST FALLS...MOUNTAIN HOME VILLAGE...

* UNTIL 400 PM PDT

* AT 142 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A THUNDERSTORM OVER MOUNTAIN HOME VILLAGE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOUNTAIN 
HOME VILLAGE...FOREST FALLS...ANGELUS OAKS AND YUCAIPA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS IN MILL CREEK CANYON. THIS WILL AFFECT PORTIONS 
OF HIGHWAY 38...VALLEY OF THE FALLS DRIVE...AND MOUNTAIN HOME CREEK 
ROAD.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3455 11730 3448 11653 3404 11661 3405 11691
      3401 11694 3402 11724
TIME...MOT...LOC 2046Z 180DEG 0KT 3409 11700

$$

SCV
1 follow-up statement
000 
WGUS76 KSGX 032252
FFSSGX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
352 PM PDT MON SEP 3 2007

CAC071-032302-
SAN BERNARDINO CA-
352 PM PDT MON SEP 3 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 PM PDT FOR SOUTHWESTERN
SAN BERNARDINO COUNTY...

LAT...LON 3455 11730 3448 11653 3404 11661 3405 11691
      3401 11694 3402 11724
TIME...MOT...LOC 2252Z 180DEG 0KT 3409 11700

$$

SCV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 3, 9:30 AM PDT, 4 hours 16 minutes earlier.

Area forecast discussion, Sep 3, 9:30 AM PDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PDT MON SEP 3 2007

.SYNOPSIS...
HIGH PRESSURE OVER ARIZONA WILL CONTINUE HOT HUMID WEATHER TODAY.
MOISTURE IN SOUTHEAST FLOW ALOFT WILL BRING SCATTERED THUNDERSTORMS
TO THE MOUNTAINS...DESERTS...AND INLAND VALLEYS THIS AFTERNOON AND
EARLY EVENING. COOLER WEATHER WILL ARRIVE TUESDAY WITH A RETURN TO
SEASONAL TEMPERATURES THE REST OF THE WEEK. SOME RETURN OF THE
MARINE LAYER CLOUDS ARE EXPECTED AS WELL. MOISTURE WILL INCREASE
AGAIN FROM THE SOUTH THURSDAY PRESENTING ANOTHER CHANCE OF SHOWERS
MAINLY FOR THE MOUNTAINS.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

THE ATMOSPHERE IS READY FOR ONE MORE DAY OF THUNDERSTORMS AND HEAT.
THE FIRST CUMULUS CLOUDS HAVE ALREADY STARTED TO FORM ON THE MTN
CRESTS. THE 12Z NKX SOUNDING CONFIRMS A VERY SIMILAR MOISTURE AND
INSTABILITY PROFILE AS WAS SEEN SUN. THE FLOW ALOFT IS SOLIDLY FROM
THE EAST...BUT WEAK. THAT MEANS STORMS WILL BE IN THE VALLEYS AGAIN.
AND ONCE AGAIN THE MAIN THREATS FROM THE TSTORMS WILL BE HEAVY RAIN
CAUSING FLASH FLOODING AND STRONG WINDS CAUSING DAMAGE. THE HEAT
WILL BE OPPRESSIVE AND TEMPS THIS MORNING ARE RUNNING AS HIGH OR
EVEN HIGHER THAN THEY WERE ON SUN MORNING. SO THE REGION WILL ENJOY
A VERY HOT HOLIDAY WITH A FEW NASTY STORMS THROWN IN. SOME RELIEF
FROM THE HEAT WILL ARRIVE TUE AND WED AS A TROUGH OF LOW PRESSURE
MOVES THROUGH THE WESTERN U.S. FROM THE NORTH. THE TEMPS WILL GO
DOWN IN ALL AREAS BUT THE TROUGH DOES NOT FULLY SWEEP AWAY THE
MOISTURE AND THERE ARE STILL SMALL CHANCES OF PRECIP TUE AND WED
AFTERNOONS ESPECIALLY IN THE SOUTH. THE FLOW TURNS MORE SOUTHERLY SO
THE FEW TSTORMS THAT DEVELOP TUE AND WED SHOULD STAY IN THE MTNS AND
DESERTS. THE MARINE LAYER WILL PRESENT ITSELF AGAIN IN THE FORM OF
NOCTURNAL COASTAL CLOUDS THAT ARE NOT VERY EXTENSIVE TUE AND WED
NIGHTS. THE REMNANTS OF HENRIETTE ARE FORECAST TO MOVE INTO AZ THU
AND OUR REGION WILL ONLY BE ON THE FRINGES OF ITS MOISTURE. THE
CHANCES OF SHOWERS WILL RISE A NOTCH THAT DAY. BY FRI THE MOISTURE
GOES EAST. THIS SOLUTION HAS BECOME MORE CONSISTENT WITH SEVERAL
RECENT MODEL RUNS. OVER THE WEEKEND SOCAL REMAINS IN SOME KIND OF NO
MANS LAND WITH NO TROUGH OR RIDGE TAKING HOLD...AND TEMPS APPEAR TO
REMAIN NEAR NORMAL. SEVERAL RECENT MODEL RUNS DEPICT A TROUGH
DEVELOPING OFF THE WEST COAST OVER THE OCEAN...WHICH MAY GENERATE A
RIDGE OVER SOCAL EARLY NEXT WEEK. THAT WOULD MEAN MORE HEAT...BUT A
DRY HEAT.

&&

.AVIATION...031530
ANOTHER DAY OF EXTREME HEAT AND UNUSUALLY HIGH DENSITY ALTITUDES
TODAY WITH MAX TEMPERATURES OF 110 AT ONT...95 AT SNA AND 90 AT SAN.

LATE MORNING THUNDERSTORMS WILL FORM OVER THE MOUNTAINS AND BUILD
THROUGH THE AFTERNOON PRODUCING STRONG DOWNDRAFT WINDS AND FREQUENT
LIGHTNING. THUNDERSTORM TOPS WILL REACH 50KFT...AND THUNDERSTORMS
WILL AGAIN DRIFT WEST OVER THE INLAND VALLEYS THIS AFTERNOON.
CONVECTION WILL FADE IN THE EVENING.

MARINE LAYER WILL NOT BE A FACTOR TONIGHT BUT WILL START TO RECOVER
TUESDAY NIGHT AS THE HIGH PRESSURE ALOFT DECREASES AND ONSHORE FLOW
INCREASES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH FROM 10 AM PDT THIS MORNING THROUGH THIS
     EVENING FOR APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
     RIVERSIDE COUNTY MOUNTAINS-SAN BERNARDINO COUNTY MOUNTAINS-
     SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND
     EMPIRE-SAN DIEGO COUNTY DESERTS-SAN DIEGO COUNTY MOUNTAINS-
     SAN DIEGO COUNTY VALLEYS-SANTA ANA MOUNTAINS AND FOOTHILLS.

     EXCESSIVE HEAT WARNING FROM 10 AM THIS MORNING TO 7 PM PDT THIS
     EVENING FOR ORANGE COUNTY COASTAL AREAS-SAN BERNARDINO AND
     RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-SAN DIEGO COUNTY
     COASTAL AREAS-SAN DIEGO COUNTY VALLEYS.
&&

PUBLIC...MM
AVIATION/MARINE...MOEDE

NWS ON THE WEB AT WEATHER.GOV/SANDIEGO
Hazardous weather outlook, Sep 3, 5:30 AM PDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
530 AM PDT MON SEP 3 2007

CAZ042-043-048-050-055>058-060>062-040200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
530 AM PDT MON SEP 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS SOUTHWEST CALIFORNIA.

STRONG HIGH PRESSURE ALOFT WILL BRING ANOTHER HOT HUMID DAY DAY TO
INLAND AREAS TODAY WITH COOLING AND DRYING FOR TUESDAY AND
WEDNESDAY. MOISTURE IN SOUTHEAST FLOW ALOFT WILL CAUSE A CHANCE OF
THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...DECREASING TOWARD MID
WEEK THEN POSSIBLY INCREASING AGAIN THURSDAY AND FRIDAY.

.DAY ONE... TODAY AND TONIGHT

FLASH FLOOD WATCH FOR THE MOUNTAINS...DESERTS...AND INLAND VALLEYS
FROM 10 AM UNTIL 7 PM. SEE LAXFFASGX FOR DETAILS.

THE FLASH FLOOD POTENTIAL IS HIGH FOR THE MOUNTAINS AND NORTHERN
DESERTS. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND THE
THREAT OF FLASH FLOODING IS SIGNIFICANT.

THE FLASH FLOOD POTENTIAL IS MODERATE FOR THE SOUTHERN DESERTS...
INLAND VALLEYS...AND SANTA ANA MOUNTAINS. THUNDERSTORMS ARE EXPECTED
TO DEVELOP AND ISOLATED FLASH FLOODING IS POSSIBLE.

EXCESSIVE HEAT WARNING FROM 10 AM UNTIL 7 PM FOR INLAND COASTAL AND
VALLEY AREAS. SEE LAXNPWSGX FOR DETAILS.

HIGH RIP CURRENT RISK AT THE BEACHES. SEE LAXSRFSGX FOR DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. SPOTTERS
ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.

MARTIN

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 2, 7:15 PM PDTFlash Flood WatchSGXOrange, Riverside, San Bernardino, San Diego24 hr
Sep 3, 12:04 PM PDTFlash Flood WarningSGXSan Bernardino116 min
Sep 3, 1:09 PM PDTFlash Flood WarningSGXRiverside3 hr

Nearby

Flash Flood Warnings in California, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.